Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 295, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 7, 2011, 10:25 PM CDT for 8 counties in Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2011, 10:25 PM CDT (03:25 UTC)
- Expired
- Aug 7, 2011, 11:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 65.0 mph
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 140 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 7:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1873 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:26 PM CDT, 6 hours 59 minutes earlier.
Area forecast discussion, Aug 7, 3:26 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 326 PM CDT SUN AUG 7 2011 .SHORT TERM...TONIGHT CHANGES MADE TO THE LOW TEMPERATURE TONIGHT WERE MERELY COSMETIC. SHOULD SEE THE MERCURY DIP INTO THE 60S TO LOW 70S OVERNIGHT GIVEN THE SLIGHTLY DRIER AIRMASS IN PLACE ACROSS THE CWA. DID NUDGE POPS UP TO LIKELY ACROSS THE SOUTHERN TWO-THIRDS OF THE CWA /OUT WEST FIRST...THEN LIKELYS SPREAD EASTWARD LATE/ FOR TONIGHT GIVEN THE UPPER LEVEL SHORT-WAVE OR WAVES SHOWING UP IN WATER VAPOR IMAGERY THIS AFTERNOON. MORE THAN ONE MID-LEVEL IMPULSE COULD BE ARGUED TO EXIST HEADING EAST OFF THE CENTRAL AND NORTHERN HIGH PLAINS. THE MOST CLEARLY IDENTIFIABLE S/W TROF APPEARS TO BE STRADDLING THE WYOMING/MONTANA BORDER WITH ANOTHER WAVE HEADING INTO THE NEBRASKA PANHANDLE. PLENTY OF LOW LEVEL MOISTURE/INSTABILITY AND STRONG 0-6KM SHEAR /40 TO 50 KNOTS/ WILL BE IN PLACE THROUGH EARLY THIS EVENING. MODELS ARE ALSO PROGGING A LOW LEVEL JET TO NOSE UP INTO THE CWA OVERNIGHT. ALREADY SEEING SOME INITIAL CONVECTIVE CELLS DEVELOPING ACROSS PORTIONS OF WESTERN NEBRASKA AND WESTERN SOUTH DAKOTA. THE CONV DAY ONE OUTLOOK STILL HAS THE SWRN HALF OF THE CWA IN A SLIGHT RISK FOR SVR WX. THE LATEST DAY ONE EXCESSIVE RAINFALL OUTLOOK HIGHLIGHTS THE SOUTHERN THIRD OF FORECAST ZONES. WX GRIDS HAVE T+ AND RW+ MENTIONED FOR THE TONIGHT PERIOD. WILL PROLLY HAVE TO WAIT UNTIL AFTER 00Z TO SEE THUNDER APPROACHING THIS CWA. && .LONG TERM...MONDAY THROUGH SUNDAY AS THUNDERSTORM COMPLEX MOVES SOUTHEAST OF THE AREA...THERE WILL BE A DRY PERIOD DURING THE LATE MORNING/EARLY AFTERNOON HOURS. HOWEVER...THE NEXT COLD FRONT WILL MOVE INTO THE REGION LATE MONDAY AFTERNOON INTO THE OVERNIGHT HOURS. THIS WILL BRING THUNDERSTORM CHANCES BACK INTO THE FORECAST...WITH THE HIGHEST CHANCES ACROSS THE IOWA ZONES. HIGH PRESSURE THEN MOVES INTO THE REGION...WITH A DRY PERIOD FOR MUCH OF TUESDAY. AS THE HIGH MOVES SOUTHEAST...ANOTHER MCS WILL DEVELOP ACROSS WESTERN NEBRASKA AND MOVE SOUTHEAST. WILL CONTINUE CURRENT THINKING OF HIGHEST POPS ACROSS THE NEBRASKA ZONES. FOR THE REST OF THE EXTENDED...FAST NORTHWEST FLOW ALOFT WILL KEEP UNSETTLED WEATHER ACROSS THE REGION. TEMPERATURES WILL BE AROUND NORMAL...OR A COUPLE OF DEGREES COOLER. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS STILL DEALING WITH SOME DISSIPATING CONVECTIVE CIRRUS BLOW-OFF FROM THUNDERSTORMS EARLIER THIS MORNING AFFECTING...FOR THE MOST PART...THE KOFK AND KLNK TERMINALS. OTHERWISE GOOD VFR IS EXPECTED OVER THE NEXT 24 HOURS AT ALL THREE TERMINALS OUTSIDE OF ANY THUNDERSTORM ACTIVITY. THUNDERSTORMS ARE FORECAST TO ROLL THROUGH THE CWA LATER TONIGHT. PRIOR TO THAT...SOME LATE AFTERNOON/EARLY EVENING ISOLATED/SCATTERED COVERAGE OF THUNDERSTORMS IS STILL POSSIBLE. HOWEVER...THE MORE PROBABLE THUNDER OCCURRENCE APPEARS TO BE LATE THIS EVENING AND DURING THE OVERNIGHT. LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL ARE ALL POSSIBLE WITH OVERNIGHT CONVECTION. OPTED TO EASE INTO SUB-VFR CONDITIONS IN THE TAFS AND INCLUDE AN MVFR VISBY AND VCTS MENTION STARTING GENERALLY AROUND MIDNIGHT TONIGHT /GIVE OR TAKE AN HOUR/. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DORN/NIPPER
Hazardous weather outlook, Aug 7, 4:37 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 437 PM CDT SUN AUG 7 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 437 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TONIGHT...MAINLY AFTER SUNSET. SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. HEAVY RAIN IS ALSO POSSIBLE. MORE STORMS ARE POSSIBLE LATE MONDAY AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS AGAIN THE PRIMARY HAZARDS. THE STORMS WILL OCCUR AS SEVERAL UPPER LEVEL DISTURBANCES TRACK NORTH OF A FRONTAL BOUNDARY LOCATED ACROSS PARTS OF MISSOURI AND KANSAS. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY EVENING. A FEW STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A CHANCE OF THUNDERSTORMS FROM TUESDAY AFTERNOON INTO FRIDAY...AS SEVERAL DISTURBANCES MOVE ACROSS THE PLAINS. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:46 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Cedar, Knox, Madison, Pierce | 44 min |
| Aug 7, 10:58 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cedar, Cuming, Madison, Stanton, Thurston and 1 more | 47 min |
| Aug 8, 4:50 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.